Alert archive / Maine / Coastal Flood Statements in 2012

Coastal Flood Statement 8, NWS Gray, ME

December 14, 2012Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Dec 14, 2012, 3:10 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Dec 14, 2012, 9:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 3:10 AM EST (08:10 UTC)
In effect from
Dec 14, 2012, 9:00 AM EST
Expired
Dec 14, 2012, 1:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WHUS41 KGYX 140810
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
310 AM EST FRI DEC 14 2012

...HIGH ASTRONOMICAL TIDES AGAIN THIS MORNING...

.ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING...
HIGH PRESSURE OVER THE REGION WILL KEEP WINDS AND SEAS LIGHT. THIS
WILL PREVENT ANY FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH
ASTRONOMICAL TIDE IS EXPECTED SATURDAY MORNING.

MEZ023-024-NHZ014-141800-
/O.NEW.KGYX.CF.S.0008.121214T1400Z-121214T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
310 AM EST FRI DEC 14 2012

* LOCATION...COASTAL NEW HAMPSHIRE AND SOUTHERN MAINE.

* COASTAL FLOODING IS NOT EXPECTED. 

* TIMING...HIGH TIDE AT PORTLAND WILL REACH 11.8 FEET AT 1106 AM.

* IMPACTS...THE TIDE WILL NEAR FLOOD STAGE...BUT IS NOT EXPECTED
  TO EXCEED FLOOD LEVELS.

$$
1 follow-up statement
435 
WHUS41 KGYX 141435
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
935 AM EST FRI DEC 14 2012

...HIGH ASTRONOMICAL TIDES AGAIN THIS MORNING...

.HIGH ASTRONOMICAL TIDES WILL OCCUR LATE THIS MORNING. PREDICTED
HIGH TIDE IS 11.8 FT AT 1108 AM TODAY AT PORTLAND. TIDAL FLOOD
STAGE AT PORTLAND IS 12.0 FT. WITH FAIR WEATHER EXPECTED THERE
SHOULDN'T BE MUCH, IF ANY, DEVIATION FROM THE PREDICTED TIDE
LEVELS AND LIMITED WAVE ACTION NEAR THE COASTLINE. THIS SHOULD
KEEP TIDES BELOW FLOOD STAGE... THOUGH THEY WILL BE VERY
CLOSE...AND VERY LITTLE, IF ANY, SPLASHOVER.

MEZ023-024-NHZ014-141800-
/O.CON.KGYX.CF.S.0008.000000T0000Z-121214T1800Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
935 AM EST FRI DEC 14 2012

* LOCATION...COASTAL NEW HAMPSHIRE AND SOUTHERN MAINE.

* COASTAL FLOODING IS NOT EXPECTED.

* TIMING...HIGH TIDE AT PORTLAND WILL REACH 11.8 FEET AT 1108 AM.
  TIDAL FLOOD STAGE IS 12.0 FT.

* IMPACTS...THE TIDE WILL BE NEAR FLOOD STAGE...BUT IS NOT
  EXPECTED TO EXCEED FLOOD LEVELS.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 13, 10:02 PM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Dec 13, 10:02 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1002 PM EST THU DEC 13 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS IN OVER THE REGION TODAY AND TONIGHT. A WEAK
AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC ON
FRIDAY...AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE
FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE
WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A
CHANCE OF LIGHT SNOW SUNDAY INTO SUNDAY NIGHT. UNSETTLED WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME SNOW
PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
10PM UPDATE... JUST A FEW TWEAKS TO THE TEMPERATURES. NO OTHER
CHANGES NEEDED ATTM.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL TRACK ACROSS SOUTHERN CANADA THROUGH THE DAY ON
FRIDAY... AND DRAG A WEAK COLD FRONT THROUGH THE NORTHERN
REGIONS. THIS WILL RESULT IN CLOUDY SKIES WITH A SLIGHT CHANCE FOR
SHOWERS THROUGH THE AFTERNOON AND EVENING ON FRIDAY FOR THE
MOUNTAINS. TEMPERATURES WILL DROP TO THE SINGLE DIGITS IN THE
NORTH OVERNIGHT FRIDAY INTO SATURDAY. THIS SYSTEM WILL BRING JUST
A FEW CLOUDS TO THE COAST AS THE COLD AIR REMAINS IN THE MOUNTAINS
KEEPING LOWS WARMER... IN THE UPPER 20S ... ALONG THE COAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOOKING MORE WINTRY BY THE SECOND HALF OF THE WEEKEND. WE TURN
COLDER THIS PERIOD...AS THE PATTERN TURNS MORE ACTIVE BY LATE IN
THE WEEKEND. HOWEVER...TEMPERATURES SHOULD STILL AVERAGE ABOVE
NORMAL AS THE TRUE ARCTIC AIR REMAINS FAR REMOVED FROM THE
FORECAST AREA. WE BEGIN THE PERIOD WITH BRIEF RIDGING AS HIGH
PRESSURE OVER EASTERN CANADA NOSES INTO THE FORECAST AREA WITH
COLD DRY AIR FOR SATURDAY AND SATURDAY NIGHT. THEREAFTER...NUMERICALS
AGREE ON EVOLVING BROAD TROUGH OVER THE CONUS BUT WITH SIGNIFICANT
TIMING DIFFERENCES BETWEEN INDIVIDUAL IMPULSES. FOR SUNDAY...CLOUDS
ON THE INCREASE AHEAD OF LEAD IMPULSE WITH WARM AIR ADVECTION
LIGHT SNOWS BREAKING OUT ACROSS THE FORECAST AREA BY EVENING AS
COLUMN IS SUFFICIENTLY COLD. THE TREND OVER THE PAST 24 HOURS HAS
BEEN SLIGHTLY SLOWER WITH THE ARRIVAL OF LIGHT SNOWS AND MUCH OF
WESTERN MAINE COULD NOW SEE A PRECIPITATION FREE DAY ON SUNDAY.
THE MODEL CONSENSUS REDEVELOPS THE SURFACE LOW TO OUR SOUTH WITH
COLUMN COLD ENOUGH FOR A LARGELY FROZEN EVENT EVEN IN COASTAL
SECTIONS SUNDAY NIGHT INTO MONDAY. A MORE SIGNIFICANT IMPULSE
ARRIVES FOR THE MIDWEEK PERIOD WITH SURFACE LOW AGAIN PASSING TO
OUR SOUTH AND EAST WITH THE POTENTIAL OF A LARGELY SNOW EVENT FOR
THE FORECAST AREA.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHORT TERM... VFR WILL PREVAIL EXCEPT AT LEB WHICH MAY SEE A BRIEF
PERIOD OF MVFR OR IFR FZFG IN THE EARLY MORNING HOURS.

LONG TERM...

SUN NIGHT - MON...IFR LIKELY IN SNOW AND FOG.
                  SFC WND GUSTS TO 25 KT VCNTY KPSM/KPWM/KRKD.

MON NIGHT - TUE...AREAS OF MVFR IN SNOW SHOWERS.

&&

.MARINE...
SHORT TERM... QUIET WATERS THROUGH SATURDAY AS HIGH PRESSURE
REMAINS IN CONTROL.

LONG TERM...

SUN NIGHT - MON...SMALL CRAFT CONDITIONS ARE LIKELY.
                  GUSTS TO NEAR GALE POSSIBLE OUTSIDE THE BAYS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Dec 13, 2:48 PM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
248 PM EST THU DEC 13 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-142000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
248 PM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COASTAL STORM IS EXPECTED TO DEVELOP TOWARDS THE MIDDLE OF NEXT
WEEK IN THE MID ATLANTIC REGION AND TRACK NORTHEAST. ALTHOUGH
FORECAST CONFIDENCE REMAINS LOW AS TO THE EXACT TRACK AND
INTENSITY OF THIS STORM...THERE IS A THREAT FOR A SIGNIFICANT
WINTER WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-142000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
248 PM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:40 AM ESTSmall Craft AdvisoryGYX20 hr

Nearby

Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.